If I dont get my period while taking the pill, is it still effective
I am currently taking LoLoestrin and its my 4th month on it. My doctor said its the lowest dose of hormones, so thats why I figured Im not getting my period (and quite happy about it). But I am sexually active with my boyfriend of a year and was wondering if I dont get my period while taking the birth control, if it is still an affective form of contraception.
The low dose would not explain the absence of your period. Are you taking the inactive/placebo/sugar pill week in between each pack or are you taking active pills straight through with no break? If you're doing the latter, that's why you're not having your period, and yes, it is effective. If you're not, I'd be a little concerned.
Did you have unprotected sex during your first month of pills? Have you missed more than the recommended amount without using back-up protection? Either one could lead to a little thing called pregnancy. Depending on the pill, you may need to also take it at the same time every day to have it be effective.
If you are taking active pills straight through for four months without the placebo pills, again, that is the reason for your lack of a period.
If you are not taking the birth control in the fashion I mentioned earlier (active pills for four month straight with no placebo pills), then I'd take a pregnancy test, and if you don't get a positive result, schedule a doctor's appointment to find out why you're not having it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.